Advanced Search
Article Contents
Article Contents

Global existence and boundedness in a Keller-Segel-Stokes model with arbitrary porous medium diffusion

Abstract Related Papers Cited by
  • This paper deals with a boundary-value problem in two-dimensional smoothly bounded domains for the coupled chemotaxis-fluid model $$ \left\{ \begin{array}{l} n_t+ u\cdot \nabla n=\Delta n^m - \nabla \cdot (n\chi(c)\nabla c)\\ c_t+ u\cdot \nabla c=\Delta c-nf(c)\\ u_t +\nabla P-\eta \Delta u+n \nabla \phi=0 \\ \nabla \cdot u=0, \end{array} \right. $$ which describes the motion of oxygen-driven swimming bacteria in an incompressible fluid. The given functions $\chi$ and $f$ are supposed to be sufficiently smooth and such that $f(0)=0$.
        It is proved that global bounded weak solutions exist whenever $m>1$ and the initial data $(n_0,c_0,u_0)$ are sufficiently regular satisfying $n_0 \ge 0$ and $c_0\ge 0$. This extends a recent result by Di Francesco, Lorz and Markowich (Discrete Cont. Dyn. Syst. A 28 (2010)) which asserts global existence of weak solutions under the constraint $m \in (\frac{3}{2},2]$.
    Mathematics Subject Classification: Primary: 35K55, 35Q30; Secondary: 35Q35, 92C17.


    \begin{equation} \\ \end{equation}
  • [1]

    N. D. Alikakos, $L^p$ bounds of solutions of reaction-diffusion equations, Comm. Partial Differential Equations, 4 (1979), 827-868.doi: 10.1080/03605307908820113.


    V. Calvez and J. A. Carrillo, Volume effects in the Keller-Segel model: Energy estimates preventing blow-up, J. Math. Pures Appl. (9), 86 (2006), 155-175.doi: 10.1016/j.matpur.2006.04.002.


    M. Di Francesco, A. Lorz and P. Markowich, Chemotaxis-fluid coupled model for swimming bacteria with nonlinear diffusion: Global existence and asymptotic behavior, Discrete Cont. Dyn. Syst., 28 (2010), 1437-1453.


    R. J. Duan, A. Lorz and P. Markowich, Global solutions to the coupled chemotaxis-fluid equations, Comm. Partial Differential Equations, 35 (2010), 1635-1673.doi: 10.1080/03605302.2010.497199.


    A. Friedman, "Partial Differential Equations," Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969.


    D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Diff. Eqns., 215 (2005), 52-107.doi: 10.1016/j.jde.2004.10.022.


    E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instaility, J. Theor. Biol., 26 (1970), 399-415.doi: 10.1016/0022-5193(70)90092-5.


    R. Kowalczyk, Preventing blow-up in a chemotaxis model, J. Math. Anal. Appl., 305 (2005), 566-585.doi: 10.1016/j.jmaa.2004.12.009.


    R. Kowalczyk and Z. Szymańska, On the global existence of solutions to an aggregation model, J. Math. Anal. Appl., 343 (2008), 379-398.doi: 10.1016/j.jmaa.2008.01.005.


    O. A. Ladyzhenskaya, "The Mathematical Theory of Viscous Incompressible Flow," Second edition, revised and enlarges, Translated from the Russian by Richard A. Silverman and John Chu, Mathematics and its Applications, Vol. 2, Gordon and Breach, Science Publishers, New York-London-Paris, 1969.


    O. A. Ladyzhenskaya and N. N. Ural'tseva, "Linear and Quasilinear Elliptic Equations," Translated from the Russian by Scripta Technica, Inc., Translation editor: Leon Ehrenpreis, Academic Press, New York-London, 1968.


    J.-L. Lions, "Équations Différentielles Opérationnelles et Problémes aux Limites," Die Grundlehren der mathematischen Wissenschaften, Bd. 111, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1961.


    A. Lorz, Coupled chemotaxis fluid model, Math. Mod. Meth. Appl. Sci., 20 (2010), 987-1004.doi: 10.1142/S0218202510004507.


    L. Nirenberg, An extended interpolation inequality, Ann. Scuola Norm. Sup. Pisa (3), 20 (1966), 733-737.


    G. R. Sell and Y. You, "Dynamics of Evolutionary Equations," Applied Mathematical Sciences, 143, Springer-Verlag, New York, 2002.


    T. Senba and T. Suzuki, A quasi-linear parabolic system of chemotaxis, Abstr. Appl. Analysis, 2006, Art. ID 23061, 21 pp.


    J. Simon, Compact sets in the space $L^p(0, T; B)$, Ann. Math. Pura Appl. (4), 146 (1987), 65-96.


    H. Sohr, "The Navier-Stokes Equations. An Elementary Functional Analytic Approach," Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser Verlag, Basel, 2001.


    Y. Sugiyama, On $\epsilon$-regularity theorem and asymptotic behaviors of solutions for Keller-Segel systems, SIAM J. Math. Anal., 41 (2009), 1664-1692.doi: 10.1137/080721078.


    Z. Szymańska, C. Morales Rodrigo, M. Lachowicz and M. A. Chaplain, Mathematical modelling of cancer invasion of tissue: The role and effect of nonlocal interactions, Math. Mod. Meth. Appl. Sci., 19 (2009), 257-281.


    Y. Tao and M. Winkler, A chemotaxis-haptotaxis model: The roles of nonlinear diffusion and logistic source, SIAM J. Math. Anal., 43 (2011), 685-704.doi: 10.1137/100802943.


    Y. Tao and M. Winkler, Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with subcritical sensitivity, J. Differential Equations, 252 (2012), 692-715.doi: 10.1016/j.jde.2011.08.019.


    I. Tuval, L. Cisnerous, C. Dombrowski, C. W. Wolgemuth, J. O. Kessler and R. E. Goldstein, Bacterial swimming and oxygen transport near contact lines, Proc. Natl. Acad. Sci. USA, 102 (2005), 2277-2282.doi: 10.1073/pnas.0406724102.


    J. L. Vázquez, "The Porous Medium Equation. Mathematical Theory," Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, Oxford, 2007.


    M. Winkler, Does a 'volume-filling effect' always prevent chemotactic collapse?, Mathematical Methods in the Applied Sciences, 33 (2010), 12-24.


    M. Winkler, Aggregation vs. global diffusive behavior in the higher-dimensional Keller-Segel model, J. Differential Equations, 248 (2010), 2889-2905.doi: 10.1016/j.jde.2010.02.008.

  • 加载中

Article Metrics

HTML views() PDF downloads(199) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint